Epilepsy Community
Epilim, horrible stuff?
About This Community:

This patient support community is for discussions relating to epilepsy, safety, school issues, and transportation issues.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Epilim, horrible stuff?

Hi there,

I've recently been diagnosed at the age of 36 with 'Seizure Disorder'.  (I'm having approx 2-3 small seizures a day).  My neuro has put me on Epilim, but I'm wondering if anyone else has had side-affects.  My first issue is feeling upset, I get quite cranky and down inside and just start crying for no reason, I get really, really tired/muddled that now it's affecting how I function in my workplace (I'm making a heck of a lot of stupid, stupid mistakes!).  I break out in a rash on my neck and arm approx 2 hrs after taking meds (Don't know if I need to be worried about this), and I have the strangest, most vivid dreams!  They wake me up because they are just so strange or scary! :)


Anyone else had probs with Epilim? And will it get better?

Thanks so much for your input!

Related Discussions
4 Comments Post a Comment
Blank
Avatar_dr_f_tn
Hi Sarah71!

How are you? Epilim’s main component is sodium valproate, indicated for the treatment of epilepsy.  The usual side effects of this drug are: nausea, abdominal pain and diarrhea frequently occur at the start of treatment. These problems can usually be overcome by taking Epilim with or after food. Cutaneous reactions such as rash rarely occur with valproate. Sedation has been reported occasionally, usually when in combination with other anticonvulsants. Rare cases of lethargy and confusion occasionally progressing to stupor, sometimes with associated hallucinations or convulsions have also been reported. You can learn more about this through this link : http://www.mims.com/Page.aspx?menuid=mng&brief=false#Warnings

If the side-effects bother you, you can always go to your doctor and he can change the medication for you to one with lesser side-effects.

I hope this helps. Take care and regards.
Blank
Avatar_f_tn
Hi Rowena,

Thanks for your response, I guess I'm concerned as I have been told that I must increase my dose in a few days and I'm already feeling crappy with the amount I'm on now, but if it stops my constant tremors and auras it'll be worth it. :)  I think it might be something I'll need to ride out for awhile.. I suppose a lot of meds are like this, and I think my main problem is that I've come from a competely healthy background where I've been taking absolutley nothing, to a regime of taking meds.  I'm hoping that once the dust settles all will be ok.

Thanks a lot for your help,

Cheers

Sarah
Blank
Avatar_dr_f_tn
His Sarah71,

That's good to hear. Don't worry. People diagnosed with seizure disorder face many difficulties and lifestyle changes, but a proper understanding of the disease is a very important step toward maintaining a normal life. It's also important that you take your medicines regularly so as to prevent seizure triggers. These triggers like lack of sleep, infection, skipping of meals, alcohol and even hormonal could increase the frequency of seizures. You can learn more about this through this link:http://www.epilepsy.org.uk/info/triggers.html

Take care and keep me posted.
Blank
Avatar_m_tn
I know exactly what you are talking about. I had similar problems when I first started taking Epilim. Fortunately, these side effects seem to subside over time. I couldn't believe how crabby I was at work and yes I do think I made a couple of emotional decisions. Weight issues and general moodiness seem to be the most common issues but the strange dreams you describe only started for me when my doctor put me Lamictal. If you start to face weight gain up the cardio and watch what you eat. Obviously alcohol is out of the question :( I would also avoid coffee....I argue with my doctor regarding this last one but I am sure it affects me and probably others.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
1780921_tn?1384615710
Blank
flipper336 "Impossible is a word to b... Comment
14 hrs ago
Avatar_m_tn
Blank
brainfried commented on MY NEUROLOGIST SACKED...
Aug 27
Avatar_n_tn
Blank
dralj commented on MY NEUROLOGIST SACKED...
Aug 27
Top Neurology Answerers
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ
Avatar_f_tn
Blank
teddybears4ever2
Minneapolis, MN
5466288_tn?1368589770
Blank
cramp_n_mystyle
IN
Avatar_f_tn
Blank
spitfire2
chicago
Epilepsy Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Neurology Answerers
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ
Avatar_f_tn
Blank
teddybears4ever2
Minneapolis, MN
5466288_tn?1368589770
Blank
cramp_n_mystyle
IN
Avatar_f_tn
Blank
spitfire2
chicago